Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 4, 2023, 1:26 PM CDT for 4 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 1:26 PM CDT (18:26 UTC)
- Expired
- Jun 4, 2023, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 12 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WFUS54 KAMA 041826
TORAMA
TXC011-065-375-381-041915-
/O.NEW.KAMA.TO.W.0015.230604T1826Z-230604T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
126 PM CDT Sun Jun 4 2023
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northwestern Armstrong County in the Panhandle of Texas...
Northeastern Randall County in the Panhandle of Texas...
Southwestern Carson County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 215 PM CDT.
* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Washburn, or 10 miles east of Amarillo,
moving south at 10 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Amarillo, Lake Tanglewood, Washburn, Palo Duro Canyon and
Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3523 10185 3527 10159 3495 10147 3493 10179
TIME...MOT...LOC 1826Z 338DEG 8KT 3515 10167
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
LG6 follow-up statements
572
WWUS54 KAMA 041834
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
134 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041915-
/O.CON.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
134 PM CDT Sun Jun 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN ARMSTRONG...NORTHEASTERN RANDALL...SOUTHWESTERN CARSON
AND SOUTHEASTERN POTTER COUNTIES...
At 133 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Washburn, or 11 miles southeast of
Amarillo, moving south at 10 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Amarillo, Lake Tanglewood, Washburn, Palo Duro Canyon and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3523 10185 3527 10159 3495 10147 3493 10179
TIME...MOT...LOC 1833Z 342DEG 9KT 3512 10167
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75IN
$$
LG887
WWUS54 KAMA 041846
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
146 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041915-
/O.CON.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
146 PM CDT Sun Jun 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN ARMSTRONG...NORTHEASTERN RANDALL...SOUTHWESTERN CARSON
AND SOUTHEASTERN POTTER COUNTIES...
At 146 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Washburn, or 11 miles east of Amarillo,
and is nearly stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Amarillo, Lake Tanglewood, Washburn, Palo Duro Canyon and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3523 10185 3527 10159 3495 10147 3493 10179
TIME...MOT...LOC 1846Z 296DEG 3KT 3519 10164
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
LG634
WWUS54 KAMA 041849
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
149 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041915-
/O.CON.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
149 PM CDT Sun Jun 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN ARMSTRONG...NORTHEASTERN RANDALL...SOUTHWESTERN CARSON
AND SOUTHEASTERN POTTER COUNTIES...
At 149 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles east of Lake Tanglewood, or 13 miles southeast of
Amarillo, and is nearly stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Amarillo, Lake Tanglewood, Washburn and Palo Duro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3522 10184 3527 10159 3495 10147 3493 10178
TIME...MOT...LOC 1849Z 351DEG 3KT 3506 10167
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
LG072
WWUS54 KAMA 041857
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
157 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041915-
/O.CON.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
157 PM CDT Sun Jun 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN ARMSTRONG...NORTHEASTERN RANDALL...SOUTHWESTERN CARSON
AND SOUTHEASTERN POTTER COUNTIES...
At 157 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Palo Duro Canyon, or 12 miles east of
Canyon, moving south at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Amarillo, Lake Tanglewood, Washburn and Palo Duro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3522 10184 3527 10159 3495 10147 3493 10178
TIME...MOT...LOC 1857Z 351DEG 9KT 3502 10169
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
LG721
WWUS54 KAMA 041906
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
206 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041915-
/O.CON.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
206 PM CDT Sun Jun 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN ARMSTRONG...NORTHEASTERN RANDALL...SOUTHWESTERN CARSON
AND SOUTHEASTERN POTTER COUNTIES...
At 206 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Palo Duro Canyon, or 12 miles east of Canyon, moving
south at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Amarillo, Lake Tanglewood, Washburn and Palo Duro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3522 10184 3527 10159 3495 10147 3493 10178
TIME...MOT...LOC 1906Z 343DEG 8KT 3500 10169
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
LG980
WWUS54 KAMA 041910
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
210 PM CDT Sun Jun 4 2023
TXC011-065-375-381-041919-
/O.EXP.KAMA.TO.W.0015.000000T0000Z-230604T1915Z/
Armstrong TX-Randall TX-Carson TX-Potter TX-
210 PM CDT Sun Jun 4 2023
...THE TORNADO WARNING FOR NORTHWESTERN ARMSTRONG...NORTHEASTERN
RANDALL...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES WILL
EXPIRE AT 215 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3522 10184 3527 10159 3495 10147 3493 10178
TIME...MOT...LOC 1909Z 338DEG 8KT 3500 10169
$$
LGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 12:20 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 4, 12:20 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1220 PM CDT Sun Jun 4 2023 ...New AVIATION... .SHORT TERM ... (Today through Monday night) Issued at 310 AM CDT Sun Jun 4 2023 While overall coverage should continue to trend downward over the next two days, showers and thunderstorms bringing localized heavy rain and flooding will continue to occur. While a stray severe thunderstorm cannot be ruled out, the risk for these will be on the decrease. Today through tomorrow night, weak upper trough extending from the NW CONUS to the ArkLaTex will continue to weaken as upper ridging builds to our west. At the surface, high pressure will continue to dominate the Great Lakes region, resulting in westerly upslope surface winds in the Panhandles. This should serve to largely lock in our climatologically moist conditions. As weak disturbances translate out of the northwesterly flow aloft, expect a combination of subtle cooling aloft, convergence along remnant outflow boundaries, and ascent via upslope low level winds to lead to convection. Weak winds both aloft and at the surface will lead to a paucity of wind shear with 0-6km bulk values of 15 knots or less both afternoons. Thus, while progged MLCAPE of around 500 J/kg suggests a stray severe hailstone or wind gust wouldn't be impossible, organized convection appears highly unlikely. Those weak winds aloft suggest storm motions will tend be around 10 mph so, with available moisture continuing to run toward the high side of climatology - our 00z RAOB was just under the 90th percentile for this time of year - heavy rain rates and additional flooding will be our main concern over the next 48 hours. Ferguson && .LONG TERM ... (Tuesday through Saturday) Issued at 310 AM CDT Sun Jun 4 2023 Overall... an omega block is expected to develop across the CONUS with the Panhandles stuck solidly in the ridging section where winds aloft will be very weak. Models indicate that there may be just enough forcing present to develop thunderstorms as NBM is producing 20-40% PoPs... generally focused on the afternoon into the early evening... from the beginning of this period through Thursday. Above average moisture content is expected to persist across the Panhandles, so any thunderstorm that can develop will be capable of producing moderate to heavy rainfall. Severe thunderstorms are not anticipated due to very weak winds aloft and generally weak instability. However... with the very weak winds, slow thunderstorm movement is anticipated. Given very saturated soil and recent significant flooding, it won't take much rain from a thunderstorm for flooding and/or flash flooding to become a concern. The upper-level pattern may shift slightly such that steeper mid- level lapse rates may be able to advect into the Panhandles as early as Thursday and persist through at least the end of this long-term period. This would allow for greater instability to materialize, though winds aloft appear to remain weak. Although the prospect of greater instability toward the end of this period may allow the potential for strong thunderstorms to return into the discussion, the concern for this long-term period will be focused on the potential for flooding. Vanden Bosch && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Sun Jun 4 2023 Showers and thunderstorms are possible at all sites. Have introduced tempo groups at KDHT/KAMA as they have the highest chances at seeing a thunderstorms this afternoon. Outside of thunderstorm chances, VFR conditions are expected with this TAF period. Mainly light winds under 10 kts are forecast. If a thunderstorm or shower is in vicinity of a TAF site, sporadic winds are possible with higher gusts. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 56 72 55 77 / 60 40 30 30 Beaver OK 58 78 58 80 / 30 30 20 10 Boise City OK 55 71 52 74 / 70 40 20 30 Borger TX 59 77 57 82 / 50 40 20 30 Boys Ranch TX 57 75 55 78 / 60 40 30 40 Canyon TX 56 73 54 77 / 50 40 30 40 Clarendon TX 58 75 58 77 / 50 40 30 30 Dalhart TX 56 71 54 75 / 70 40 20 40 Guymon OK 56 75 55 78 / 50 30 20 20 Hereford TX 56 72 54 77 / 50 50 20 40 Lipscomb TX 58 78 58 81 / 40 30 20 20 Pampa TX 57 74 56 78 / 50 40 20 30 Shamrock TX 59 78 58 80 / 40 40 20 20 Wellington TX 60 79 60 81 / 40 50 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...77 LONG TERM....52 AVIATION...05
Hazardous weather outlook, Jun 4, 2:31 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 231 AM CDT Sun Jun 4 2023 OKZ001>003-TXZ001>020-317-042000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 231 AM CDT Sun Jun 4 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across the Panhandles today into tonight. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Panhandles Monday through Saturday. Any thunderstorms may lead to localized flooding. The probability for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 84 min |
| Jun 3, 7:46 PM CDT | Flash Flood Warning | AMA | Carson | 7 hr |
| Jun 3, 8:09 PM CDT | Tornado Warning | AMA | Armstrong, Potter, Randall | 18 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Potter, Randall | 96 min |
| Jun 3, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Potter and 1 more | 97 min |
| Jun 3, 8:44 PM CDT | Flash Flood Warning | AMA | Deaf Smith, Randall | 6 hr |
| Jun 3, 10:13 PM CDT | Special Weather Statement | AMA | Armstrong, Donley, Gray | 62 min |
| Jun 3, 11:14 PM CDT | River Flood Advisory | AMA | Armstrong | 15 hr |
| Jun 4, 12:34 PM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 4 hr |
| Jun 4, 1:07 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 4 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | AMA | Carson, Gray, Roberts | 4 hr |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter | 61 min |
| Jun 4, 1:55 PM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| Jun 4, 2:24 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 72 min |
| Jun 4, 2:27 PM CDT | Flash Flood Warning | AMA | Donley | 4 hr |
| Jun 4, 3:52 PM CDT | Special Weather Statement | AMA | Collingsworth | 38 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | AMA | Hartley | 42 min |
| Jun 4, 5:25 PM CDT | Special Weather Statement | AMA | Hartley | 65 min |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Oldham, Potter | 53 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.